MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an overstitch endoscopic suture system was used during a stent fixation procedure on (b)(6) 2025.During the procedure, the handle was difficult to open and close.When the physician tried to close the handle to complete a suture, the needle body did not fully close and they were unable to unload the needle from the needle body.The device was removed and the procedure completed with a new overstitch device.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a1702 is being used to capture the reportable event of failure to retrieve anchor.
 
Additional Manufacturer Narrative
Block h6.Device code a1702 is being used to capture the reportable event of failure to retrieve anchor.Device evaluation.Block h11 the returned overstitch ess was analyzed.A visual inspection was performed.The device was returned with the anchor exchange.During the visual inspection, it was observed that the bottom of the anchor exchange is damaged.Additionally, it is possible identify that the distal part of working length was bent.A functional inspection was performed, and the anchor exchange could hold the anchor suture.It was not possible to complete the functionality test because the handle did not maintain its position when actuated from open to close.A microscope inspection was performed, and it was detected that the handle did not maintain its position when it was actuated from open to close.The pin track was in good condition; however, it was identified that the distal part of the working length was stretched, associated with the bend.For these reasons, there is enough evidence to confirm handle difficult to actuate.Nonetheless the reported event of anchor exchange failure to retrieve anchor is unable to be confirmed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the probable cause selected for the reported event of anchor exchange failure to retrieve anchor is cause not established because it was not possible complete the functionality test and there is not enough evidence to confirm this event.For the reported event handle difficult to actuate, the probable cause selected is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23442248
Report Number3005099803-2025-05731
Device Sequence Number18310808
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250310(17)280229(10)2025030022
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025030022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown